Hail, Sheridan
- When
- July 25, 7:52 PM MST
- Where
- Sheridan County, 14.29 mi NNW of Antioch
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.260, -102.690
Isolated thunderstorms tracked across the northeastern Nebraska Panhandle during the evening of July 25th. A lone severe thunderstorm brought quarter sized hail to southern portions of Sheridan County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated thunderstorms tracked across the northeastern Nebraska Panhandle during the evening of July 25th. A lone severe thunderstorm brought quarter sized hail to southern portions of Sheridan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 25, 4:53 PM MST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT MON JUL 25 2011
.UPDATE...
ADDED LOW CHANCE POPS ALONG THE NORTHERN BORDER OF SHERIDAN AND
CHERRY COUNTY WITH A SLIGHT CHANCE EXTENDING SOUTH THROUGH MOST OF
NORTH CENTRAL NEBRASKA OVERNIGHT. 18Z NAM MODEL IS BEST AGREEMENT
WITH CURRENT CLUSTER OF STORMS EXITING SOUTHEAST OF BLACK HILLS
NEARLY ENTERING EXTREME NORTHEAST SHERIDAN COUNTY ATTM. STORM
MOTION SUGGESTS ACTIVITY TO DROP SOUTHEAST INT NORTH CENTRAL
NEBRASKA. LIMITING POTENTIAL WILL BE LESS EFFECTIVE CAPE
ENVIRONMENT AND EXISTING CAP TO OVERCOME ACROSS THE NORTH CENTRAL.
&&
.PREV DISCUSSION... /ISSUED 315 PM CDT MON JUL 25 2011/
SYNOPSIS...
A 19Z SURFACE ANALYSIS SHOWED A BOUNDARY OR WEAK FRONT ACROSS
SOUTH DAKOTA WITH 65-75 DEWPOINTS POOLED ALONG IT. SATELLITE DERIVED
LIFTED INDICES AND PRECIPITABLE WATER SHOW A MOISTURE PLUME AND
INSTABILITY AXIS ALONG THAT BOUNDARY AS WELL.
SHORT RANGE...TONIGHT AND TUESDAY.
WITH THE SURFACE BOUNDARY STRETCHED ACROSS SOUTH DAKOTA...THAT
AREA SHOULD BE THE FOCUS OF THUNDERSTORM DEVELOPMENT TONIGHT. THE
BIGGEST CHALLENGE FOR TONIGHT AND TUESDAY WILL BE TEMPERATURES AND
HUMIDITY. AT THIS TIME...IT APPEARS THAT DEWPOINTS WILL BE IN THE
60S AND HEAT INDICES MAY BE RIGHT 100F IN CENTRAL AND NORTH CENTRAL
NEBRASKA WHERE DEWPOINTS MAY APPROACH 70F. FOR THE TIME BEING
THEN...WE WILL NOT ISSUE ANY ADVISORIES FOR THE HEAT.
MEDIUM RANGE/EXTENDED...TUESDAY NIGHT THROUGH MONDAY.
A SURFACE BOUNDARY PUSHES INTO WESTERN AND NORTH CENTRAL
NEBRASKA TUESDAY EVENING...THERE IS A POSSIBILITY OF A CONVECTIVE
SYSTEM DEVELOPING ACROSS WESTERN NEBRASKA AND CROSSING CENTRAL AND
NORTH CENTRAL NEBRASKA. WITH INSTABILITY BEING SOMEWHAT MARGINAL IN
NEBRASKA...HEAVY RAIN WOULD BE THE PRIMARY CONCERN WITH THE
CONVECTION.
ANOTHER WEAK FRONT DROPS INTO NEBRASKA WEDNESDAY NIGHT AND
THURSDAY BRINGING ANOTHER CHANCE OF PRECIPITATION AND NOT-SO-HOT
TEMPERATURES. WITH THE FRONT STALLING ON THE CENTRAL PLAINS...SOME
MENTION OF THUNDERSTORMS WOULD STILL BE APPROPRIATE.
TEMPERATURES RECOVER AGAIN BY THE WEEKEND...AND VERY HOT
TEMPERATURES CAN BE EXPECTED AGAIN.
AVIATION...
GENERALLY VFR CONDITIONS THE NEXT 24 HOURS ACROSS THE REGION. A
FEW THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN TO THE WEST
LATE THIS AFTERNOON AND WILL DRIFT TO THE EAST...TOWARDS WESTERN
NEBRASKA...HOWEVER A STRENGTHENING CAP WILL LIKELY LEAD TO THEIR
DEMISE. AN UPPER LEVEL WAVE IS EXPECTED TO MOVE ACROSS SOUTH DAKOTA
PRODUCING THUNDERSTORMS WHICH MAY CLIP NORTHERN NEBRASKA...AND THE
KVTN TERMINAL...OVERNIGHT INTO EARLY TOMORROW MORNING.
OTHERWISE...MAINLY VFR CONDITIONS EXPECTED THE NEXT 24 HOURS ACROSS
THE REGION. WILL NEED TO MONITOR FOR POSSIBLE BRIEF MVFR/IFR
CIGS/FOG DUE TO RICH BOUNDARY LAYER MOISTURE IN THE
MORNING...HOWEVER LOW CONFIDENCE AT THIS TIME.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM/EXTENDED...SPRINGER
AVIATION...MASEKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT MON JUL 25 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-262045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 339 PM CDT MON JUL 25 2011 /239 PM MDT MON JUL 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTHERN NEBRASKA TONIGHT. THE MAIN AREA OF CONCERN IS ALONG AND NORTH OF HIGHWAY 20. NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES MAY APPROACH 100 DEGREES EAST OF A LINE FROM IMPERIAL...TO NORTH PLATTE...TO VALENTINE ON TUESDAY. DURING THE AFTERNOON AND EVENING HOURS TUESDAY...AN APPROACHING FRONTAL BOUNDARY MAY INITIATE THUNDERSTORMS ACROSS THE CENTRAL AND NORTHERN PANHANDLE. AN ISOLATED SEVERE STORM IS POSSIBLE NORTH OF A LINE FROM OSHKOSH TO O'NEILL WITH DAMAGING WIND GUSTS BEING THE MAIN SEVERE THREAT. THE UPPER LEVEL RIDGE OF HIGH PRESSURE RESPONSIBLE FOR THE HEAT OVER THE PAST WEEK...WILL BREAK DOWN ON WEDNESDAY. AS THIS RIDGE BREAKS DOWN...THE THREAT FOR THUNDERSTORMS INCREASES ACROSS THE OUTLOOK AREA. AT THIS TIME...THE THREAT FOR SEVERE THUNDERSTORMS IS LOW. HOWEVER THE RIDGE MAY RESTRENGTHEN FOR THE WEEKEND WITH HIGHS BACK INTO THE MID 90S BY SUNDAY AND HEAT INDICES APPROACHING 100 DEGREES AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 819 PM CDT MON JUL 25 2011 NEZ004-094-260200- SHERIDAN NE-WESTERN CHERRY NE- 719 PM MDT MON JUL 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 800 PM MDT... AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOOVER LAKE...OR 11 MILES NORTH OF GORDON... MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... SHELL LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 730 PM MDT. MERRIMAN AROUND 800 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 802 PM MDT MON JUL 25 2011 NEZ005-094-260245- EASTERN CHERRY NE-WESTERN CHERRY NE- 802 PM MDT MON JUL 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 845 PM MDT/945 PM CDT/... AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KILGORE TO STEER CREEK CAMPGROUND TO 6 MILES SOUTHEAST OF INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...AND MOVING SOUTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... CROOKSTON AND INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD AROUND 810 PM MDT. HIGHWAY 61 CROSSING THE SNAKE RIVER AND MERRITT RESERVOIR DAM AROUND 920 PM CDT. HIGHWAY 61 MILE MARKER 190...HIGHWAY 97 CROSSING THE NIOBRARA RIVER AND HIGHWAY 97 MILE MARKER 110 AROUND 825 PM MDT. VALENTINE AROUND 930 PM CDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 932 PM CDT MON JUL 25 2011 NEZ004-260315- SHERIDAN NE- 832 PM MDT MON JUL 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 915 PM MDT... AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF DIAMOND LAKE...OR 19 MILES NORTHEAST OF ALLIANCE...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DIAMOND LAKE... SMITH LAKE STATE WILDLIFE MANAGEMENT AREA... ARGO HILL... WATSON LAKE... HIGHWAY 250 MILE MARKER 10 TO 30... HIGHWAY 27 MILE MARKER 180 TO 190... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The North Platte radar (KLNX), 178 km away, was scanning. The volume nearest the first event began at 02:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323999.